# SDR CA130322001

- Difficulty date: March 18, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Skrsky S76A
- Aircraft time: 8,045 hours
- Engine: Tmeca ARRIEL1S1
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Condition: Failed
- Location: Nr 2 Engine Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE ENROUTE, WE HEARD NR 2 ENGINE FIRE TONE.  THE FIRE CAUTION LIGHT INDICATOR WAS LIT AS WELL.  WE THEN PROCEEDED WITH THE IMMEDIATE ACTION PRESCRIBED IN THE EMERGENCY PROCEDURE.  THE FIRE INDICATOR C/L WAS STILL ON AFTER MAIN BOTTLE WAS DISCHARGED.  AFTER THE TIME PRESCRIBED, WE ACTIVATED THE RESERVE. C/L FIRE INDICATOR WENT OUT.  AFTER EVALUATION, ON ARRIVAL OF THE AME, NO EVIDENCE OF FIRE WAS FOUND AND THE SYSTEM TESTED NORMALLY IAW THE FLIGHT MANUAL & THE MM.  THE WIRING WAS VISUALLY INSPECTED, MANUALLY SHAKEN TO DETECT ANY POSSIBLE INTERMITTENT PROBLEM AND THE FAULT COULD NOT BE REPRODUCED.  THE MOST PROBABLE CAUSE WAS DETERMINED TO BE A BAD INTERMITTENT OLD STYLE FLAME DETECTOR.  NOTE THAT THE DETECTORS ARE TESTED DURING EACH 300 HR INSPECTION AND THE LAST TEST WAS DONE 181 HOURS PRIOR TO THE INCIDENT.  ALL 4 FLAME DETECTORS WERE UPGRADED FROM, -101 TO -104, AND CSN 76-178 WAS ALSO INCORPORATED INTO THE ACFT TO IMPROVE THE RELIABILITY OF THE SYS.  MARCH 20, 2013, THE SUSPECTED REMOVED FLAME DETECTORS WERE RE-TESTED BY CONNECTING THEM TO THE ACFT AND RISING THEIR TEMPERATURE WITH A HEAT GUN TO SEE IF THE PROBLEM COULD BE REPLICATED.  NO PROBLEM WAS FOUND.  WE ARE EXPECTING MORE INFORMATION FROM MFG CONCERNING COST AND AVAILABILITY FOR A POSSIBLE OFFICIAL LAB TESTING OF THESE FLAME DETECTORS.
